PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Back to Search Results |
| Model Number |
77624 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that during use of an eopa arterial cannula, the customer reported that there was kinking about 10cm from the tip of the device.The customer stated that the kinking is not noticeable until the device is inserted into the aorta.The device was used to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the cannula was not heated or cooled prior to use.The kink was not in the location of the sutures.
Additional Manufacturer Narrative
Conclusion: visual inspection shows evidence of a kink in the body of the cannula.Reason for return was confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Correction b5: medtronic received additional information that the customer reporting these recent eopa complaints explained their te chnique is to blame for these cannula kinks.The customer said about two months ago they began doing something different to fill the cannula with blood and deair it prior to connecting it to the patient circuit.In the past, the customer always just allowed the arterial blood to passively fill the cannula and the blood was directed into a sterile bowl on the surgical field.Two months ago, the customer began skipping the sterile bowl step and bent the eopa cannula sharply and allowed the arterial blood to just go back into the patient¿s chest.The perfusionist on the case today saw them do this and realized this caused a sharp bend in it at the exact place that all of these ¿kinks¿ had been noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.